MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT, DRILL

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC; BIT, DRILL
Catalog Number 03.010.228
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was performed for part number: 03.010.228, synthes lot number: u151614, supplier lot number: n/a, release to warehouse date: 05-apr-2012, expiration date: n/a, supplier: (b)(4): no non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure for hip surgery on (b)(6) 2018, a drill bit for 5.0mm recon screws/large qc broke.The broken fragments of the drill bit were removed from the patient and an adolescent lateral entry femoral nail was used to complete the surgery.The procedure was completed with a surgical delay of almost 40 minutes and the patient was stable after the surgery.This report is for one (1) drill bit for 5.0mm recon screws.This is report 1 of 1 for complaint (b)(4).

Brand Name
DRILL BIT FOR 5.0MM RECON SCREWS/LARGE QC
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7245200
Report Number2939274-2018-50526
Device Sequence Number13710119
Product Code HTW
UDI-Device Identifier10886982068101
UDI-Public(01)10886982068101(10)U151614
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.228
Device Lot NumberU151614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2018
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR
Patient Weight62